Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 10, NWS Lake Charles, LA

February 16, 2008Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Feb 16, 2008, 8:29 PM CST for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Feb 19, 2008, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 8:29 PM CST (02:29 UTC)
In effect from
Feb 19, 2008, 12:00 AM CST
Expired
Feb 18, 2008, 8:57 AM CST
In force
Issued by
NWS Lake Charles, LA
Flood severity
Minor

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 50 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2).

Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 2:14 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Feb 16, 2:14 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 PM CST SAT FEB 16 2008

.DISCUSSION...SIGNIFICANT WEATHER EVENT POSSIBLE OVERNIGHT AS
VIGOROUS MID LEVEL LOW NOW ENTERING WEST TEXAS ADVANCES NORTHEAST
INTO WEST MISSOURI. MODELS SHOWING DEEPENING SURFACE LOW AND
ACCOMPANYING SURFACE FRONT DEVELOPING WITH MID LEVEL FEATURE.
FRONT WITH SHOWERS AND THUNDERSTORMS TO RACE ACROSS THE AREA
TONIGHT WITH A PRONOUNCED SEVERE POSSIBILITY.

SQUALL LINE TO MOVE ACROSS THE REGION OVERNIGHT REACHING THE
WESTERN PORTION OF FCST AREA NEAR 9 PM...ACROSS THE SABINE RIVER
INTO SOUTHWEST LOUISIANA SHORTLY AFTER MIDNIGHT AND EXITING THE
EASTERN PORTION OF REGION JUST BEFORE SUNRISE. ALREADY SEEING
RESPECTABLE WIND PROFILES FOR SEVERE WEATHER DEVELOPMENT PER 18Z
SPECIAL UPPER AIR SOUNDING WITH KINEMATICS ONLY TO INCREASE AS
WEST TEXAS SYSTEM CONTINUES NORTHEAST TREK. SPECIAL 18Z SOUNDING
SOMEWHAT DECEPTIVE WITH PWS DROPPING TO NEAR 0.96 INCHES AS SLUG
OF DRIER AIR ASSOCIATED WITH EAST GULF ANTICYCLONE HAS PUNCHED
INTO THE AREA. BELIEVE DRYING WILL BE OF SHORT DURATION WITH
RE-HUMIDIFICATION AS MID LEVEL DRY LAYER EXITS EAST. QUICK LOOK AT
GPS-MET DATA SHOWING PRECIPITABLE WATER ABOUT 0.40 INCHES HIGHER
OVER SOUTHEAST TEXAS. CURRENT CAP ALSO IN SOUNDING SHOULD BE SHORT
LIVED.

THUS...MAINTAINING HIGH CONFIDENCE IN DAMAGING SQUALL LINE
DEVELOPING AND MOVING WEST TO EAST ACROSS THE REGION AT AROUND 40
MPH. GFS WIND FIELD SUGGESTING AN EXTREME LOW LEVEL JET ALONG AND
AHEAD OF FEATURE AS WELL AS A WELL DEFINED DIVERGENT AXIS ALOFT
ALIGNING WITH CONVECTION. LOOPING HODOGRAPHS DEPICTING 0-1 AND 0-3
KM HELICITY VALUES RANGING FROM 300 TO OVER 500 M2/S2. ANY DISCRETE
CONVECTION THAT MANAGES TO FIRE IN PRE-SQUALL LINE ENVIRONMENT WILL
ALSO HAVE POTENTIAL FOR RAPID MESOCYCLONE TRANSFORMATION AND SEVERE.

THAT CONCLUDES THE DOOM AND GLOOM. SQUALL LINE IS EXPECTED TO EXIT
EAST OF THE REGION LATE TONIGHT WITH THE LATTER PART OF THE
WEEKEND SHAPING UP WELL. LOOKING FOR SUNNY SKIES AND TEMPS WELL
INTO THE 60S. SLIGHTLY COOL TEMPERATURES ARRIVING FOR MONDAY AS A
SECONDARY COLD FRONT PLOWS THROUGH BUT THIS ONE FREE OF ANY
PRECIP. HIGH PRESSURE BECOMES REESTABLISHED BRIEFLY BEFORE A
WARMING RETURN FLOW SETS UP WEDNESDAY WITH OUR NEXT CHANCE OF RAIN.

&&

.AVIATION...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL
ADVANCE ACROSS THE REGION TONIGHT. A STRONG PRESSURE GRADIENT AHEAD
OF THIS BOUNDARY WILL MAINTAIN GUSTY SOUTH WINDS WHILE NORTHWARD
STREAMING MOISTURE WILL KEEP LOW LEVEL CLOUDINESS AT THE VFR/MVFR
THRESHOLD THROUGH THE REMAINDER OF THE AFTERNOON...LOWERING INTO
MVFR OVERNIGHT. THE THUNDERSTORMS THAT MOVE ACROSS THE REGION
TONIGHT WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND EVEN TORNADOES.

&&

.MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS IS EXPECTED
TO ADVANCE ACROSS THE NORTHWEST GULF TONIGHT. THIS SQUALL LINE WILL
HAVE THE POTENTIAL TO PRODUCE EXTREME WINDS AS IT MOVES RAPIDLY
EAST AT 35 KNOTS. UNTIL THE FRONT ARRIVES...A STRONG SOUTHERLY
FLOW WILL CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  56  72  45  61 /  90  10   0   0
KBPT  57  71  44  62 /  90  10   0   0
KAEX  54  70  40  59 /  90  10   0   0
KLFT  57  72  44  60 /  80  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Feb 16, 3:45 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CST SAT FEB 16 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-171200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
345 PM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD. THESE
THUNDERSTORMS WILL THEN ORGANIZE INTO A LINE OF INTENSE
THUNDERSTORMS THAT WILL MOVE QUICKLY EASTWARD INTO SOUTHEAST TEXAS
THIS EVENING...THEN ACROSS CENTRAL AND SOUTHERN LOUISIANA TONIGHT.

THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG LIVED
DAMAGING DOWN-BURST WINDS WITH A FEW TORNADOES.

ALSO...HEAVY RAINS WILL ACCOMPANY THE THUNDERSTORMS WITH RAINFALL
RATES AROUND 2 INCHES PER HOUR. THESE RAINFALL RATES MAY PRODUCE
SOME LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 9 PM AND
MIDNIGHT FOR SOUTHEAST TEXAS...AND BETWEEN MIDNIGHT AND 6 AM FOR
CENTRAL AND SOUTHERN LOUISIANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE WILL PREVAIL ON SUNDAY INTO TUESDAY. THE NEXT CHANCE
OF RAIN WILL START ON WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE EXPECTED TO BE NEEDED TONIGHT.

MARCOTTE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:29 PM CSTRiver Flood WarningLCHRapides15 days
Feb 16, 8:29 PM CSTRiver Flood WarningLCHVernon48 hr
Feb 16, 10:12 PM CSTSpecial Marine WarningLCH2 hr
Feb 16, 10:32 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon28 min
Feb 16, 11:00 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron30 min
Feb 16, 11:06 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon24 min
Feb 16, 11:26 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon49 min
Feb 16, 11:30 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis60 min
Feb 17, 12:35 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry55 min
Feb 17, 1:15 AM CSTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion60 min
Feb 17, 1:28 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry32 min
Feb 17, 1:40 AM CSTSpecial Marine WarningLCH2 hr
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen4 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen13 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen6 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHCalcasieu8 days
Feb 17, 10:53 AM CSTRiver Flood WarningLCHAllen5 days
Feb 16, 9:37 PM CSTTornado WarningLCHTyler23 min
Feb 16, 10:39 PM CSTSevere Thunderstorm WarningLCHJefferson, Orange36 min

Nearby

River Flood Warnings in Louisiana, 2008River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.